Jump to content

steve75 Tinnitus


steve75

Recommended Posts

Hi all. I have had depression on and off for years, sometimes lasting years. I've tried all kinds of tablets, some made me feel sick others seemed to do nothing so they took me off them.

 

I've seen a psychiatrist who suggested counselling. The councilor I see is nice but after a few sessions she said that my problems can not be solved by pills

 

She soon changed her tune when I started to hear voices and I felt as though I was losing control again, she actually made me an appointment with my doctor because she was worried for me. I don't know if she overstepped the mark by doing this but I wished she hadn't.

 

I was prescribed Citalopram 20mg to be taken once a day. The reason why I'm not happy about my visit to the doctor is due to the effects the medication have had on me.

 

I HAD perfect hearing and prided myself on it. Iv'e spent many thousands of pounds on HIFI equipment trying to get the perfect sound from my system and just as I'm getting to the point where I can’t get it much better my hearing started to play up.

 

I only took the tablets for four days and I only noticed the hissing sound on day two, it was only slight but by day four it was terrible. I have stopped taking the tablets but despite not having any for a few days the ringing hasn't subsided.

 

I looked on the leaflet and it mentioned nothing about tinnitus, if it had of done I would have tried different tablets due to how much I value my hearing.

 

I have read all kinds of things about these tablets and other antidepressants and I can’t believe how laid back people seem to be about something that could last a lifetime and greatly reduce the pleasure of hearing properly as well as the annoying noise that I’m now having to put up with. What are my chances of getting my hearing back properly? Why was I not told about the risks?

Edited by Altostrata
added paragraph breaks for readibility
Link to post
  • Administrator

Welcome, Steve.

 

Here is official FDA prescribing information about citalopram http://www.drugs.com/pro/citalopram-tablets.html

 

Tinnitus is listed as an "infrequent" adverse effect. If you Google "citalopram tinnitus" you will see many reports of this.

 

No one receives complete information about the risks of psychiatric drugs. Often, they don't even get information about the most prominent risks.

 

Few doctors are capable of recognizing adverse reactions.

 

So you are caught up in a vast public health issue. For each of us, it's a personal tragedy.

 

Because you've gone on and off many drugs -- did you always hear voices? -- your nervous system might have become sensitized to their adverse effects.

 

Over time, your hearing will probably recover. It might take a long while. Omega-3 fish oil and magnesium might help.

 

If I were you, I'd stay far, far away from psychiatric drugs in the future.

 

By the way, citalopram is a very odd treatment for "hearing voices." Your doctor might not know anything about prescribing psychiatric drugs. I would not take any more advice about such from this doctor.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thanks for the advice. I will get some omega 3 tomorrow. I just hope my hearing goes back to normal again. I'm one of the lucky ones when it comes to getting off antidepressants. I may feel anxious or sick for a little while but that it as about it, as for the voices it was my own just constantly going on and on. I couldn't even switch off when I was asleep. I kept on having nightmares. Thanks again for the advice.

Link to post
  • Administrator

Please take this as a red flag that your nervous system may be sensitized to going on and off drugs. Despite what psychiatry wants to believe, our nervous systems are not made of rubber. You may not be so lucky next time.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • Administrator

Hi Steve

 

You might check out the book, The Untethered Soul by Michael A. Singer. He has some exercises in it for recognizing "that voice" inside of all of us and helping to get perspective on it. May help, may not.

 

I tried the exercise where I just let the voice go and observed it rather than resisting it ... I wouldn't take advice from that voice - ever. It helped me recognize when "that voice" was causing escalating anxiety. Now, I can fall back and observe and realize that "that voice" is not me.

 

Welcome to the forum.

 

Karma

2007 @ 375 mg Effexor - 11/29/2011 - 43.75 mg Effexor (regular) & .625 mg Xanax

200 mg Gabapentin 2/27/21 - 194.5 mg, 5/28/21 - 183 mg, 8/2/21 - 170 mg
Xanax taper: 3/11/12 - 0.9375 mg, 3/25/12 - 0.875 mg, 4/6/12 - 0.8125 mg, 4/18/12 - 0.75 mg; 1/16 0.6875 mg;
Effexor taper: 1/29/12 - 40.625 mg, 4/29/12 - 39.875 mg, 5/11/12 - Switched to liquid Effexor, 5/25/12 - 38 mg, 7/6/12 - 35 mg, 8/17/12 - 32 mg, 9/14/12 - 30 mg, 10/19/12 - 28 mg, 11/9/12 - 26 mg, 11/30/12 - 24 mg, 01/14/13 - 22 mg. 02/25/13 - 20.8 mg, 03/18/13 - 19.2 mg, 4/15/13 - 17.6 mg, 8/10/13 - 16.4 mg, 9/7/13 - 15.2 mg, 10/19/13 - 14 mg, 1/15/14 - 13.2 mg, 3/1/2014 - 12.6 mg, 5/4/14 - 12 mg, 8/1/14 - 11.4 mg, 8/29/14 - 10.8 mg; 10/14/14 - 10.2 mg; 12/15/14 - 10 mg, 1/11/15 - 9.5 mg, 2/8/15 - 9 mg, 3/21/15 - 8.5 mg, 5/1/15 - 8 mg, 6/9/15 - 7.5 mg, 7/8/15 - 7 mg, 8/22/15 - 6.5 mg, 10/4/15 - 6 mg; 1/1/16 - 5.6 mg; 2/6/16 - 5.2 mg; 4/9 - 4.8 mg; 7/7 4.5 mg; 10/7 4.25 mg; 11/4 4.0 mg; 11/25 3.8 mg; 4/24 3.6 mg; 5/27 3.4 mg; 7/8 3.2 mg ... 10/18 2.8 mg; 1/18 2.6 mg; 4/7 2.4 mg; 5/26 2.15mg; 8/18 1.85 mg; 10/7 1.7 mg; 12/1 1.45 mg; 3/2 1.2 mg; 5/4 0.90 mg; 6/1 0.80 mg; 6/22 0.65 mg; 08/03 0.50 mg, 08/10 0.45 mg, 10/05 0.325 mg, 11/23 0.2 mg, 12/14 0.15 mg, 12/21 0.125 mg, 02/28 0.03125 mg, 2/15 0.015625 mg, 2/29/20 0.00 mg - OFF Effexor

I am not a medical professional - this is not medical advice. My suggestions are based on personal experience, reading, observation and anecdotal information posted by other sufferers

Link to post

Thanks Karma and to everyone else that has given me advice. I didn't realize how bad things are for some people but looking at this site has put my problems in prospective. It doesn't take anything away from the problems I have but it has made me appreciate how lucky I am for it not to be worse than it is.

 

Thanks again :rolleyes:

Link to post
  • Administrator

White noise can help. See http://simplynoise.com/

 

Search for tinnitus on this site using the Search box in the upper right and see other conversations about tinnitus.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy